SHORT COMMUNICATIONEnzymatic deinduction phenomenon and clinical implications with a focus on direct-acting oral anticoagulantsCole, Jennifer L.Author Information Department of Pharmacy, Veterans Healthcare System of the Ozarks, 1100 North College Avenue, Fayetteville, Arkansas, USA Correspondence to Jennifer L. Cole, PharmD, BCPS, BCCCP, FCCP, Clinical Pharmacy Specialist, Department of Pharmacy, Veterans Healthcare System of the Ozarks, 1100 North College Avenue, Fayetteville, AR 72703, USA E-mail: firstname.lastname@example.org Received 18 March, 2020 Revised 20 March, 2020 Accepted 20 March, 2020 Blood Coagulation & Fibrinolysis: June 2020 - Volume 31 - Issue 4 - p 283-286 doi: 10.1097/MBC.0000000000000914 Buy Metrics Abstract The aim of the study was to describe the deinduction process and clinically relevant cases reported in the medical literature. Performed PubMed database search for key words ‘enzymatic deinduction’. Findings are summarized. Although many unwanted drug interactions occur from the additive effects of combined medications or through competition at binding sites, some interactions occur because of alterations in homeostasis of natural metabolizing pathways. Enzymatic induction is a natural process in which normal metabolizing enzymes are increased because of RNA signaling from xenobiotics. Strong inducing medications can lead to decreased serum levels of other drugs, which are metabolized through these substrates; notably the direct-acting oral anticoagulants are affected. What is less understood, however, is the process of enzymatic deinduction and the clinically relevant sequela of overlooking this interaction. Providers should be aware of enzymatic deinduction and the potentially severe adverse effects of this phenomenon. Copyright © 2020 YEAR Wolters Kluwer Health, Inc. All rights reserved.